|Lovaza and ASA DO interact
Mar 23, 2016
Dr. Young -- I wrote to you on February 2, 2016. Your answer was incorrect -- ASA and Loavaza DO have a moderate interaction. (I knew this to be the case, and my question did not ask if there was an interaction.) I realize that nobody knows everything, and sent you some links to pharmaceutical journals to be helpful.
I am hoping it is just an oversight that you have neither corrected this posting nor posted a follow-up which actually answers my questions.
For another link to the ASA Lovaza drug interaction, see: http://www.drugs.com/drug-interactions/aspirin-with-lovaza-243-0-1749-2517.html
Dr. Young -- I am a 50 y.o. male on Lovaza 2g bid for elevated triglycerides secondary to HAART.
1. What is Lovaza's mechanism of action as a blood thinner? 2. What are the recommendations re: taking ASA 81mg qD when also on Lovaza?
Thank you for your help.
Response from Dr. Young
Hello and thanks for posting.
1) Lovaza (omega 3 oil) is not a blood thinner, it's a treatment for elevated triglycerides.
2) There's no interaction between Lovaza and aspirin (ASA). The later is indicated for people at risk of cardiovascular disease.
Response from Dr. Young
Hello and thanks for posting again.
I stand by my original post.
While the drugs.com points out that one shouldn't just start on medications without appropriate indications; and recent data suggests that Omega 3's might not have the desired effects on cardiovascular disease reduction, here are concurrent recommendations from the American Heart Association Guidelines.
"For all patients, it may be reasonable to recommend omega-3 fatty acids from fish or fish oil capsules (1 g/d) for cardiovascular disease risk reduction."
"Aspirin 75162 mg daily is recommended in all patients with coronary artery disease unless contraindicated."
It's this later clause in the aspirin recommendation that's relevant (and parsimonious with the drugs.com warning)- if you have bleeding risks, one shouldn't take aspirin.
Hope that's helpful, BY
Creatinine leave increasing
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.